• question-icon

    What causes recurrent UTI and bladder infection?

default
Posted on Wed, 19 Jul 2017 in Urinary and Bladder Problems
Question: I am female and constantly have UTI's because my bladder does not empty. My urologist has started me on Tamsulosin HCL to find out if it helps. If not, I will have to wear a catheter and bag.

So, should I be taking that? I take Exforge, Coreg, Warfarin, Insulin, Wellbutrin, Lexapro, Vitorin
doctor
Answered by Dr. Chobufo Ditah 2 hours later
Brief Answer:
Give it a try and let’s see the results!

Detailed Answer:
Hi,

Tamsulosin improves bladder emptying. Theoretically, this should help.

We will however want to individualize care and see whether this makes a difference to you and reduces the frequency of the UTI. If it doesn’t, we will have to go with a catheter for continued urine drainage.

I'd appreciate if you could share with me what the identified cause of this urine retention is as this is not commonly seen in the female.

Please keep me updated. I wish you well and hope this helps.
Feel free to follow up with me as and when required.
Regards


Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Chobufo Ditah 4 hours later
I am concerned with interactions Tamsulosin causes with the other medicines I take? I did not take it today. Do you have any information about this
doctor
Answered by Dr. Chobufo Ditah 22 minutes later
Brief Answer:
Tamsulosin is not the having any additional unwanted interactions!

Detailed Answer:
Hi,

But for the fact that Tamsulosin can cause a further drop in blood pressure, there are no terrible reported drug interactions. If interactions is the fear, tamsulosin is not the medication that raises much concern at this time.

I hope this helps. I wish you well. Let me know if you have any further concerns.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Chobufo Ditah

General & Family Physician

Practicing since :2009

Answered : 6252 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Warfarin

doctor1 MD

I am cuurently and permanently on warfarin, and in one week s time I am to undergo surgery to have tor tendons repaired in my right shoulder. I...

doctor1 MD

I have been on warfarin for many years due to blood clots in my left arm. Is there any ingredient in Instaflex that would cause me a problem? My...

doctor1 MD

I'm 62 years old and my first case of A-Fib started in 1995. Since then I had 9 cardio-versions, the last one was done on November 2010. I was sick...

doctor1 MD

Hi Because I had needed to urinate up to a dozen times during the night. my urologist prescribed Pamsvax XL 400mg to be taken with the evening...

doctor1 MD

Hi sir...I'm uploading the ecg report ...Could you please shed some light on it...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had...

doctor1 MD

My 90-year-old mother is very sensitive to medications. She has a-symptomatic A-Fib. They have given her one baby aspirin (81 mg) a day for a while...

Get personalised answers from verified doctor in minutes across 80+ specialties

130 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Chobufo Ditah
  • Q - CT scan showed cancer tumor inside liver. Swollen abdomen, little...

  • Q - Shaved around private parts and around base of penis. Bumps are like...

  • Q - Having blood pressure. Taking Sandoz Fenofibrate. Should I go for higher...

  • Q - Severe anal itching and rashes on buttocks. Suggest medication

  • Q - Stomach upset, gas and bloating. What could this be?

  • Q - Can I contract HIV through blowjob?

  • Q - Having swollen testicles. Could this be a sign of cancer?

  • Q - Had rectal prolapse surgery. Should I be concerned of having irregular...

  • Q - What causes numbness in toe?

  • Q - Is Hydrazine sulfate effective for cancer patients suffering from cachexia?

backtotop2